Anaphylactic reaction

0

Terry Parsons died 44 minutes after being treated for a skin infection at Gisborne Hospital in April this year. He suffered an anaphylactic reaction to the antibiotic drug, despite repeatedly telling medical staff of his allergy to penicillin.

In the coroner’s findings, Mr Devonport said staff at Gisborne Hospital had not exercised enough caution when administering Flucloxacillin, after warnings of Mr Parsons’ allergy were made by his general practitioner.

Despite speaking to his GP, to Mr Parsons and his wife Judith about his allergies, the house surgeon on duty decided to proceed with the penicillin-based drug. Within six seconds of administering the drug Mr Parsons complained that he felt “itchy”. The nurse immediately withdrew the syringe and began administering oxygen. He soon became restless and very red in his face, chest and shoulders. As the nurse was calling for assistance Mr Parsons collapsed on the floor and an official “crash call” was put out.

Mr Devonport said the house surgeon treating Mr Parsons was aware of his previous reactions to penicillin as adrenaline and antihistamine were drawn up as a precaution.

Click here for the full story.
Terry Parsons died 44 minutes after being treated for a skin infection at Gisborne Hospital in April this year. He suffered an anaphylactic reaction to the antibiotic drug, despite repeatedly telling medical staff of his allergy to penicillin.

In the coroner’s findings, Mr Devonport said staff at Gisborne Hospital had not exercised enough caution when administering Flucloxacillin, after warnings of Mr Parsons’ allergy were made by his general practitioner.

Despite speaking to his GP, to Mr Parsons and his wife Judith about his allergies, the house surgeon on duty decided to proceed with the penicillin-based drug. Within six seconds of administering the drug Mr Parsons complained that he felt “itchy”. The nurse immediately withdrew the syringe and began administering oxygen. He soon became restless and very red in his face, chest and shoulders. As the nurse was calling for assistance Mr Parsons collapsed on the floor and an official “crash call” was put out.

Mr Devonport said the house surgeon treating Mr Parsons was aware of his previous reactions to penicillin as adrenaline and antihistamine were drawn up as a precaution.

Click here for the full story.

Share.

Comments are closed.

Free Email Updates
Join 5.5K IVTEAM members. Subscribe now and be the first to receive all the latest free updates from IVTEAM!
100% Privacy. We don't spam.